MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. CADD® ADMINISTRATION SET; SET, ADMINISTRATION, INTRAVASCULAR

SMITHS MEDICAL ASD, INC. CADD® ADMINISTRATION SET; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number 21-7091-24
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that the event occurred some time between (b)(6) 2017.The exact date is unknown.Customer has not returned the device to the manufacturer for device evaluation.If the device becomes available and is returned and evaluated, the manufacturer will file a follow-up report detailing the results of the evaluation.
 
Event or Problem Description
It was reported that before changing the perfusion bag, air bubbles were present in the tubing of a cadd administration set.The fault was noticed when the pump alarmed and displayed the message: "air bubbles in tube".The tubing was purged, but the bubbles then appeared in the cassette.No injury was reported.
 
Additional Manufacturer Narrative
One cadd® administration set was received for analysis in used condition.The sample was visually inspected at a distance of 12" to 16" under normal conditions of illumination.The sample was received with part of the tube filled of dried medication and a delamination was found in the bonding between the pump tube and the 82" tube.Water was infused through the assembly then was connected to a pump.The sample could not be primed due to the dried medication impeding the flow of water.An alarm sounded with message "downstream occlusion.Clear occlusion between pump and patient." a leak was detected from the bonding where the delamination was found.Prior to packaging, a sample of 32 units were taken to perform a visual inspection to verify for any damages, workmanship defect and solvent bond.No discrepancies were found.Four (4) samples from inventory were subjected to the accuracy test.No discrepancies were detected.All units passed.A review of the manufacturing and quality inspection processes were reviewed and considered adequate and correct.The failure mode was determined to be "improperly assembled".The root cause was determined to be "manufacturing".

Brand Name
CADD® ADMINISTRATION SET
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key6711879
Report Number3012307300-2017-01472
Device Sequence Number919750
Product Code FPA
UDI-Device Identifier10610586024160
UDI-Public10610586024160
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K000942
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date09/28/2021
Device Catalogue Number21-7091-24
Device Lot Number46X689
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/25/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2017
Supplement Date Received by Manufacturer04/24/2018
Initial Report FDA Received Date07/13/2017
Supplement Report FDA Received Date05/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1